Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 14, NWS Midland/Odessa, TX

September 21, 200613 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Sep 21, 2006, 4:18 AM CDT for 13 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Sep 21, 2006, 9:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 4:18 AM CDT (09:18 UTC)
In effect from
Sep 21, 2006, 9:00 AM CDT
Expired
Sep 21, 2006, 5:16 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 210918
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CDT THU SEP 21 2006

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND
AGAIN FRIDAY...
...INCREASING WINDS ACROSS THE DAVIS MOUNTAINS...MARFA
PLATEAU...MUCH OF THE PERMIAN BASIN...AND SOUTHEAST NEW MEXICO
TODAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE
CENTRAL PLAINS TODAY. AS THIS SYSTEM MOVES EAST...STRONG WEST
WINDS WILL BE MAINTAINED ACROSS THE GUADALUPE MOUNTAINS. THESE
WINDS WILL DEVELOP FARTHER EAST AND SOUTH TODAY WITH MUCH OF THE
PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND DAVIS MOUNTAINS
EXPERIENCING VERY WINDY CONDITIONS.

NMZ027-TXZ258-212100-
/O.NEW.KMAF.HW.A.0020.060922T1200Z-060923T0000Z/
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
318 AM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

SUSTAINED WINDS ACROSS THE GUADALUPE MOUNTAINS OF 35 TO 50 MPH
WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THE DAY. WINDS ARE
EXPECTED TO DIMINISH THIS EVENING BUT THEN QUICKLY INCREASE AGAIN
FRIDAY MORNING AND PERSIST INTO THE AFTERNOON.

HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH THE
GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212100-
/O.NEW.KMAF.WI.Y.0014.060921T1400Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
418 AM CDT THU SEP 21 2006 /318 AM MDT THU SEP 21 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. 

WEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA THIS MORNING.
WINDS OF 25 TO 35 MPH ARE EXPECTED TO BE COMMON ACROSS THE
ADVISORY AREA BY NOON. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED
BELOW 5000 FT WITH ELEVATIONS ABOVE 5000 FT EXPERIENCING WIND
GUSTS TO NEAR 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 211954
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT THU SEP 21 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING AND AGAIN ON FRIDAY...

...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR THE PERMIAN
BASIN...DAVIS MOUNTAINS...MARFA PLATEAUS AND SOUTHEAST NEW
MEXICO...

.A POWERFUL STORM SYSTEM OVER KANSAS WILL MOVE INTO THE UPPER MIDWEST
ON FRIDAY. THIS STORM SYSTEM WILL GENERATE STRONG WINDS ACROSS MUCH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING.
STRONG WEST WINDS ARE ALSO EXPECTED ACROSS THE GUADALUPE MOUNTAINS
ON FRIDAY.

NMZ027-TXZ258-220400-
/O.UPG.KMAF.HW.A.0020.060922T1200Z-060923T0000Z/
/O.NEW.KMAF.HW.W.0034.060922T1500Z-060923T0300Z/
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
154 PM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS 
UNTIL MIDNIGHT MDT TONIGHT.

SUSTAINED WINDS ACROSS THE GUADALUPE MOUNTAINS OF 35 TO 50 MPH
WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS ARE
EXPECTED TO DIMINISH OVERNIGHT BUT THEN QUICKLY INCREASE AGAIN 
DURING THE DAY ON FRIDAY.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY 62/180
THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212300-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
254 PM CDT THU SEP 21 2006 /154 PM MDT THU SEP 21 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH THROUGH THE
HIGHER ELEVATIONS...ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 212216
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT THU SEP 21 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING AND AGAIN ON FRIDAY...

...WIND ADVISORY HAS BEEN CANCELED FOR THE PERMIAN BASIN...DAVIS
MOUNTAINS...MARFA PLATEAU...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO
PLAINS...

.A POWERFUL STORM SYSTEM OVER KANSAS WILL MOVE INTO THE UPPER
MIDWEST ON FRIDAY. THIS STORM SYSTEM WILL CONTINUE TO GENERATE
STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS THIS EVENING AND DURING
THE DAY FRIDAY. 

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212330-
/O.CAN.KMAF.WI.Y.0014.000000T0000Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
516 PM CDT THU SEP 21 2006 /416 PM MDT THU SEP 21 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

WEST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA...THUS THE
WIND ADVISORY HAS BEEN CANCELED. WEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO 35 MPH CAN BE EXPECTED BEFORE SUNDOWN...BEFORE DIMINISHING
FURTHER THIS EVENING.

$$

NMZ027-TXZ258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
/O.CON.KMAF.HW.W.0034.060922T1500Z-060923T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
416 PM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
FRIDAY. 

SUSTAINED WEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING.
WINDS WILL DIMINISH OVERNIGHT BUT THEN QUICKLY INCREASE AGAIN
DURING THE DAY ON FRIDAY.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY
62/180 THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:18 AM CDT, 1 hour earlier.

Area forecast discussion, Sep 21, 3:18 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 AM CDT THU SEP 21 2006

.SHORT TERM...
POWERFUL SHRTWV TROF MOVING THRU NRN NM ATTM WITH ASSOCD SFC LOW
ACRS SE CO. WLY WIND SHIFT LOOKS TO BE INTO ERN NM HIGHLANDS WITH
SLY 35-40KT LLJ EWD ACRS PB. STRONG MID LEVEL LIFT E OF TROF AXIS
CONTINUES TO GENERATE FAST MOVING ISOLD-SCT SHRA/TSRA...ALTHOUGH
TREND DOES LOOK TO BE DECREASING. ASSOCD 7H SPEED MAX IS IMPRESSIVE
NEAR 50KT ACRS SRN NM. WRF20 CROSS SECTION REVEALS MTN WAVE SIGNATURE
DEVELOPING WITH 50KT WINDS SETTING ON TOP OF GDP MTNS BEFORE 12Z.
NEEDLESS TO SAY WE HAVE CONTINUED HIGH WIND WARNING FOR THE GDP
MTNS TODAY. FARTHER E MID LEVEL WINDS ARE NEARLY JUST AS STRONG WITH
WRF/GFS SOUNDINGS INDICATING PBL WINDS AROUND 30KT THRU MUCH OF THE
DAY. SFC GRADIENT ACRS PB COULD BE BETTER BUT 7H GRADIENT SUGGEST
WINDS OF 25-35G45MPH. AS SUCH HAVE OPTED TO INCLUDE WIND ADVISORY
HIGHLIGHTS FOR MOST OF CWFA...EXCEPT FAR S AND SE. MUCH LOWER DWPNTS
WILL BE ADVECTED INTO PB TODAY WITH CLEARING SKIES. THIS WITH
DOWNSLOPE WINDS HAVE SIDED WITH THE SLIGHTLY WARMER MAV MOS WHICH IS
JUST A LITTLE WARMER THAN CURRENT FCST. WINDS WILL DECREASE THIS
EVENING AND BACK MOST AREAS SO MAY SEE SOME INCREASE IN DWPNTS BY
SUNRISE. STILL HAVE OPTED TO DECREASE TEMPS A FEW DEGREES FOR FRIDAY
MORNING.

.LONG TERM...
A SECONDARY LOBE OF THE UPPER TROUGH WILL SWING ACROSS THE ROCKIES
AND ONTO THE PLAINS FRIDAY BRINGING ANOTHER WINDY DAY TO WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.  THIS WILL GENERATE ANOTHER STRONG SURFACE
LOW PRESSURE SYSTEM ACROSS THE SOUTHERN PLAINS STATES FRIDAY WITH A
TIGHT PRESSURE GRADIENT EXTENDING ACROSS THE AREA.  AS THE LOW MOVES
EAST IT WILL DRAG A COLD FRONT THROUGH THE AREA SATURDAY WITH COOLER
TEMPERATURES ON SUNDAY.  VARIOUS MODELS HAVE DIFFERENT ARRIVAL TIMES
FOR THE FRONT WITH DIFFERENT CORRESPONDING HIGHS SATURDAY... FOR NOW
WILL BLEND THEM FOR A FROPA NORTH OF THE PECOS DURING THE LATE
AFTERNOON TO EVENING... PUSHING THROUGH REST OF CWA OVERNIGHT.  RAIN
CHANCES NOT LOOKING THAT GOOD THROUGH THE COMING WEEK... BEST CHANCE
WILL BE SOUTH LATE SATURDAY INTO SUNDAY IN THE VICINITY OF THE FRONT.

MODELS HAVE BEEN CONSISTENT IN DEVELOPING ANOTHER HIGH WIND SIGNATURE
OVER THE GUADALUPE MOUNTAINS ON FRIDAY.  MET GUIDANCE PREDICTING
44 KTS SUSTAINED BEGINNING 18Z... WILL GO WITH A HIGH WIND WATCH
FOR GDP FRIDAY.

HAVE BASICALLY GONE WITH MEX GUIDANCE FOR EXTENDED TEMPS... EXCEPT
FOR SUNDAY WHICH LOOKED TOO COOL... BUMPED UP FORECASTED HIGHS A FEW
DEGREES TO MATCH UP BETTER WITH SURROUNDING OFFICES.  STILL LOOKING
FOR A COOL SUNDAY WITH HIGHS IN THE 70S TO LOWER 80S.

UPPER RIDGE STARTS BUILDING BACK IN MONDAY WITH TEMPERATURES WARMING
BACK INTO THE 80S THROUGH THE END OF NEXT WEEK.  HAVE A DRY FORECAST
AFTER MONDAY.

&&

.FIRE WEATHER...
STRONG WINDS AND LOW RH/S EXPECTED ACRS THE AREA TODAY. DOWNSLOPE
WINDS AND TEMPS IN THE U80S TO MID 90S WILL RESULT IN RH/S WELL INTO
THE LOWER TEENS IN A FEW LOCATIONS TODAY WITH WINDS WELL ABOVE 20
MPH...THUS TODAY IS ONE OF HEIGHTENED CONCERN. HOWEVER FUELS AROUND
THE AREA ARE STILL VERY GREEN AND EXPECT THAT FIRE DANGER WILL BE
MORE IN THE MODERATE CATEGORY. WILL CERTAINLY ACKNOWLEDGE WIND AND
DRYING TREND IN FIRE WX PRODUCTS BUT NO OTHER HIGHLIGHTS
ANTICIPATED.

&&

.HYDROLOGY...
RIVER LEVELS WILL REMAIN ELEVATED ALONG THE RIO GRANDE FROM
CANDELARIA DOWNSTREAM THROUGH BOQUILLAS THROUGH THE END OF THE
WEEK. THESE INCREASED RIVER LEVELS ARE A RESULT OF CONTINUED
RELEASES FROM LUIS LEON RESERVOIR IN MEXICO AND FROM LAST WEEK/S
HEAVY RAINFALL ACROSS FAR WEST TEXAS. THOSE WHO HAVE INTERESTS
ALONG THE RIO GRANDE RIVER IN SOUTHWEST TEXAS SHOULD MONITOR THE
LATEST RIVER FORECASTS FROM THE NATIONAL WEATHER SERVICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              92  64  92  62 /  10   0   0  10
CARLSBAD NM                92  66  92  62 /  10   0   0  10
DRYDEN TX                  94  66  96  70 /  10   0   0  10
FORT STOCKTON TX           95  65  96  66 /  10   0   0  10
GUADALUPE PASS TX          87  59  83  59 /  10   0   0  10
HOBBS NM                   91  59  90  60 /  10   0   0  10
MARFA TX                   86  54  86  56 /   0   0  10  10
MIDLAND INTL AIRPORT TX    91  64  92  64 /  10   0   0  10
ODESSA TX                  91  66  93  64 /  10   0   0  10
WINK TX                    97  61  97  64 /  10   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 1 AM CDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM 7 AM CDT FRIDAY TO 7 PM CDT FRIDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 9 AM CDT THURSDAY TO 6 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

TX...WIND ADVISORY FROM 9 AM CDT THURSDAY TO 6 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BORDEN...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     HIGH WIND WARNING UNTIL 1 AM CDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 7 AM CDT FRIDAY TO 7 PM CDT FRIDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

49/72
Hazardous weather outlook, Sep 20, 2:35 PM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT WED SEP 20 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
235 PM CDT WED SEP 20 2006 /135 PM MDT WED SEP 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS COULD DEVELOP ACROSS THE WESTERN AND NORTHERN
PORTIONS OF THE OUTLOOK AREA WITH SOME STORMS BECOMING STRONG...AND
POSSIBLY SEVERE. PRIMARY CONCERNS WITH ANY STORMS THAT DEVELOP
WILL BE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH.

GUSTY WINDS WILL PREVAIL ACROSS THE ENTIRE OUTLOOK AREA...BUT WITH
THE MAIN CONCERNS BEING IN THE GUADALUPE MOUNTAINS. EXPECT WINDS
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 MPH.

RIVER LEVELS ON THE RIO GRANDE REMAIN ELEVATED FROM CANDELARIA
DOWNSTREAM TO LAJITAS DUE TO RECENT RAINFALL AND RELEASES FROM THE
LUIS LEON RESERVOIR IN MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO REMAIN STRONG
WITH SUSTAINED SPEED OF 40 TO 50 MPH AND GUSTS TO 60 MPH.
MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN TRAVELING IN THIS
AREA...ESPECIALLY THOSE OPERATING A HIGH PROFILE VEHICLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTHEASTERN NEW MEXICO
AND THE NORTHERN PERMIAN BASIN SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION FOR POSSIBLE ACTIVATION TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 20, 11:26 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1126 PM CDT WED SEP 20 2006

TXZ045-046-050-051-210530-
GAINES-ANDREWS-DAWSON-MARTIN-
1126 PM CDT WED SEP 20 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN...NORTHEASTERN
ANDREWS...SOUTHEASTERN GAINES AND SOUTHWESTERN DAWSON COUNTIES.

A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING ACROSS EASTERN
ANDREWS AND MARTIN COUNTIES AT 1126 PM CDT...MOVING NORTHEAST AT 45
MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:18 AM CDTHigh Wind WatchMAF11 hr
Sep 21, 2:54 PM CDTHigh Wind WarningMAF31 hr

Nearby

Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.